Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$C^n$ interval maps not Borel conjugate to any $C^{\infty}$ map


Author: Sylvie Ruette
Journal: Proc. Amer. Math. Soc. 132 (2004), 1091-1093
MSC (2000): Primary 37E05, 37C15; Secondary 37A05
DOI: https://doi.org/10.1090/S0002-9939-03-07222-8
Published electronically: August 20, 2003
MathSciNet review: 2045425
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there exist interval maps that are not Borel conjugate to any $C^{\infty}$ map. These examples can be chosen to be topologically mixing and $C^n$, for any finite, arbitrarily large $n$.


References [Enhancements On Off] (What's this?)

  • 1. J. Buzzi, Intrinsic ergodicity of smooth interval maps, Israel J. Math. 100 (1997), 125-161. MR 99g:58071
  • 2. M. Denker, C. Grillenberger, and K. Sigmund, Ergodic theory on compact spaces, Lecture Notes in Mathematics, no. 527, Springer-Verlag, Berlin, 1976.MR 56:15879
  • 3. B. M. Gurevich and A. S. Zargaryan, A continuous one-dimensional mapping without measure with maximal entropy (Russian), Funktsional. Anal. i Prilozhen. 20 (1986), no. 2, 60-61, English translation, Functional Anal. Appl., 20 (2), 134-136, 1986. MR 87k:58151
  • 4. S. E. Newhouse, Continuity properties of entropy, Ann. of Math. (2) 129 (1989), no. 2, 215-235, Corrections, 131 (2):409-410, 1990.MR 90f:58108
  • 5. S. Ruette, Mixing $C^r$ maps of the interval without maximal measure, Israel J. Math 127 (2002), 253-277. MR 2003f:37068
  • 6. P. Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, No. 79, Springer-Verlag, New York, 1982.MR 84e:28017

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37E05, 37C15, 37A05

Retrieve articles in all journals with MSC (2000): 37E05, 37C15, 37A05


Additional Information

Sylvie Ruette
Affiliation: Universitat Autònoma de Barcelona– Departament de Matemàtiques– Edifici Cc–08193 Cerdanyola del Vallès–Barcelona–Spain
Address at time of publication: Laboratoire de Mathématiques, Topologie et Dynamique, Université Paris Sud, 91405 Orsay, France
Email: ruette@mat.uab.es, sylvie.ruette@math.u-psud.fr

DOI: https://doi.org/10.1090/S0002-9939-03-07222-8
Received by editor(s): November 28, 2002
Published electronically: August 20, 2003
Communicated by: Michael Handel
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society